Ask a doctor

Is It Ok to Take Advil when Using Invisalign?

Would Advil be fine to take, or would Aspirin, Tylenol, or something else be better for taking the edge off the discomfort?

Doctor Answers (5)

What to take for Invisalign Discomfort?

+3

When you switch into your new aligners, usually every 2 weeks, you may get a "tight" feeling.  If you need relief then try Advil, Motrin or generic OTC ibuprofen.  The anti-inflammatory effect is better with these than with acetominophen (Tylenol).  Also, when you are eating take it easy and stick to a soft diet for the first 2 days of each new aligner.  Good Luck!


Long Island Cosmetic Dentist

Advil during invisalign

+2

When you put your aligner in for the first time every two weeks you will have some minor pressure and discomfort.  I would take Advil or Motrin since they are anti-inflammatory drugs.  Both should be good to take. 

Leonard Tau, DMD
Philadelphia Cosmetic Dentist
5.0 out of 5 stars 4 reviews

Invisalign and Pain Medication

+2

Sometimes people feel pressure or an uncomfortable feeling with new aligners and your choice of an over the counter drug really is up to you. Some people can not take Motrin and some people can only take Tylenol.  I would use a drug that is an anti inflammatory medication such as Advil or Motrin.

George Koutsoukos, DDS
Valencia Cosmetic Dentist

You might also like...

Advil is OK for Invisalin Discofort

+2

There is usually an "edgy feeling", as you put it, for only a few hours after inserting each new aligner. My drug of choice would be advil.

Jay Neuhaus, DDS
New York Cosmetic Dentist

Advil

+1

i feel it is fine to take what even works best for you. Moderation is the key If you are sore this will fade with time and you will not need anything in a short time

Jacqueline Demko, DDS, MSD
Chesterfield Orthodontist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.